Abstract:
We consider solutions of the Cauchy problem for hyperbolic equations on
non-globally hyperbolic space-times containing closed timelike curves
(time machines). We prove that for the wave equation on such
space-times, there exists a solution of the Cauchy problem that is
discontinuous and in some sense unique for arbitrary initial conditions given
on a hypersurface at a time preceding the formation of closed timelike
curves. If the hypersurface of initial conditions intersects the region
containing closed timelike curves, then the solution of the Cauchy problem
exists only for initial conditions satisfying a certain self-consistency
requirement.
Citation:
I. Ya. Aref'eva, I. V. Volovich, T. Ishiwatari, “Cauchy problem on non-globally hyperbolic space-times”, TMF, 157:3 (2008), 334–344; Theoret. and Math. Phys., 157:3 (2008), 1646–1654
This publication is cited in the following 8 articles:
Bishop L.G., Costa F., Ralph T.C., “Time-Traveling Billiard-Ball Clocks: a Quantum Model”, Phys. Rev. A, 103:4 (2021), 042223
Osorio Morales J., Santillan O.P., “About the Cauchy Problem in Stelle'S Quadratic Gravity”, J. Cosmol. Astropart. Phys., 2019, no. 3, 026
Krasnikov S., “Back-in-Time and Faster-Than-Light Travel in General Relativity”, Back-in-Time and Faster-Than-Light Travel in General Relativity, Fundamental Theories of Physics, 193, Springer International Publishing Ag, 2018, 1–250
Arefeva I. Bagrov A. Saterskog P. Schalm K., “Holographic dual of a time machine”, Phys. Rev. D, 94:4 (2016), 044059
O. V. Groshev, “Zadacha Koshi dlya volnovogo uravneniya na neglobalno giperbolicheskikh mnogoobraziyakh”, Vestn. Sam. gos. tekhn. un-ta. Ser. Fiz.-mat. nauki, 1(22) (2011), 42–46
Pavan A.B., Abdalla E., Molina C., “Stability, causality, and quasinormal modes of cosmic strings and cylinders”, Phys. Rev. D, 81:4 (2010), 044003, 10 pp.
O. V. Groshev, “Existence and uniqueness of classical solutions of the Cauchy problem on nonglobally hyperbolic manifolds”, Theoret. and Math. Phys., 164:3 (2010), 1202–1207
I. V. Volovich, O. V. Groshev, N. A. Gusev, E. A. Kuryanovich, “On Solutions to the Wave Equation on a Non-globally Hyperbolic Manifold”, Proc. Steklov Inst. Math., 265 (2009), 262–275